Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 22, 2007, 7:27 PM CDT for Custer County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 7:27 PM CDT (00:27 UTC)
- Expired
- Mar 22, 2007, 7:48 PM CDT
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Custer County, OK
The radar
The Altus AFB radar (KFDR), 138 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 230028 SVROUN OKC039-230100- /O.NEW.KOUN.SV.W.0041.070323T0027Z-070323T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN WESTERN OKLAHOMA... * UNTIL 800 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF FOSS RESERVOIR...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 60 MPH...DIME TO NICKEL SIZE HAIL AND TORRENTIAL RAIN ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE ARAPAHO...CUSTER CITY...FOSS RESERVOIR AND STAFFORD. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3557 9928 3547 9914 3560 9873 3581 9897 $$ JAMES
1 follow-up statement
000 WWUS54 KOUN 230048 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT THU MAR 22 2007 OKC039-230057- /O.CAN.KOUN.SV.W.0041.000000T0000Z-070323T0100Z/ CUSTER OK- 747 PM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CUSTER COUNTY... A STORM 5 MILES WEST OF CUSTER CITY CONTINUES TO WEAKEN...AND IS NO LONGER SEVERE. LAT...LON 3557 9928 3547 9914 3560 9873 3581 9897 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:40 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 3:40 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT THU MAR 22 2007 .DISCUSSION... CONVECTION CONTINUES TO EXPAND FROM NORTHWEST OKLAHOMA INTO THE TEXAS PANHANDLE...WHICH IS IN CLOSEST PROXIMITY TO AN UPPER JET STREAK NEAR THE NEW MEXICO/WEST TEXAS BORDER AND ALSO ON THE PERIPHERY OF A MID/UPPER RIDGE LOCATED OVER OKLAHOMA/NORTH TEXAS. THE LATEST RUC HAS THE BEST MODEL INITIALIZATION AND THUS HAVE FOLLOWED IT CLOSER THROUGH 06Z THAN OTHER SHORT RANGE MODELS. THEREFORE...WE HAVE CONVECTION EXPANDING THROUGH THE EVENING ON THE PERIPHERY OF THE MID/UPPER RIDGE WITH THE MAIN EXCEPTION TO INCREASE THE CHANCES OF THUNDERSTORMS FARTHER SOUTH INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WHERE INSTABILITY IS PEAKING DUE TO CONSISTENT BREAKS IN THE OVERCAST TODAY AND WHERE CONVECTIVE ELEMENTS ON RADAR CONTINUE TO INCREASE. ITS DIFFICULT TO SAY JUST HOW FAR TO CARRY POPS INTO THE UPPER RIDGE OVERNIGHT...BUT WILL PROBABLY BE FAIRLY GENEROUS WITH POPS VALUES AS THERE IS THE POTENTIAL FOR DOWNDRAFTS TO ENHANCE CONVECTIVE DEVELOPMENT...ALONG WITH AN INCREASING LOW LEVEL JET...AND ABUNDANT MID LEVEL MOISTURE. BY FRIDAY...MUCH OF THE AREA MAY BE BETWEEN SYSTEMS AS THE AMPLITUDE OF THE MID/UPPER RIDGE INCREASES. THIS MAY BE PARTICULARLY TRUE ACROSS THE SOUTHEAST CORNER OF THE AREA. DESPITE THE RELATIVE DISTANCE OF THE UPPER LOW...WILL HAVE TO WATCH FOR THE POSSIBILITY OF THE DRYLINE FOCUSING ISOLATED/SCATTERED CONVECTION NEAR THE EASTERN TEXAS PANHANDLE. THE RIDGE IS THEN FORECAST TO BUILD SLOWLY WESTWARD THROUGH SATURDAY WHICH ALSO SHIFTS THE CONCERN FOR HEAVY RAIN AND MAIN FOCUS FOR SEVERE WEATHER INTO THE OKLAHOMA AND TEXAS PANHANDLES. THEN BY SUNDAY/MONDAY...THE LOW BEGINS WEAKENING AND LIFTS NORTHWARD WITH PRECIPITATION CHANCES SPREADING EASTWARD. MOISTURE/INSTABILITY SHOULD REMAIN OVER OR VERY CLOSE THE AREA EVEN AS THE LOW EXITS THE REGION EARLY NEXT WEEK...AS THE LARGE SCALE PATTERN IS ONLY TEMPORARILY SUBSIDENT WITH A VIGOROUS SYSTEM QUICKLY APPROACHING. HAVE FOLLOWED A MODEL CONSENSUS FOR THE MIDDLE OF NEXT WEEK TO SUPPORT LOW POPS AREA-WIDE WITH A LARGE AMPLITUDE UPPER TROUGH SUPPORTING THE POTENTIAL FOR ORGANIZED SEVERE WEATHER SOMEWHERE OVER THE CENTRAL/SOUTHERN PLAINS. HAVE THEN USED PERSISTENCE AND/OR CLIMATOLOGY TO CARRY LOW POPS THROUGH THE OF THE WEEK. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 76 63 77 / 70 30 20 20 HOBART OK 58 75 61 75 / 70 30 40 40 WICHITA FALLS TX 60 77 62 76 / 70 30 30 30 GAGE OK 53 74 58 72 / 40 40 40 60 PONCA CITY OK 57 73 62 77 / 80 30 20 20 DURANT OK 62 77 64 79 / 40 20 10 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
Hazardous weather outlook, Mar 22, 12:00 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU MAR 22 2007
OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU MAR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WEST OF A WICHITA FALLS TO LAWTON TO KINGFISHER TO PONCA
CITY LINE.
DISCUSSION...
THUNDERSTORMS DEVELOPING FROM EASTERN NEW MEXICO INTO THE TEXAS
PANHANDLE AT MIDDAY WILL SPREAD INTO WESTERN OKLAHOMA THIS AFTERNOON
AND EVENING AIDED BY AN UPPER LEVEL DISTURBANCE MOVING
NORTHEASTWARD. ALTHOUGH CLOUD COVER HAS LIMITED HEATING DURING THE
MORNING...SUFFICIENT INSTABILITY AND FAVORABLE SHEAR WILL CONTRIBUTE
TO A RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. FURTHER SOUTH
ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS BREAKS IN
THE CLOUDS WILL ALLOW FOR MORE HEATING...INCREASING THE INSTABILITY
A BIT MORE. ADDITIONAL THUNDERSTORMS...INCLUDING A FEW SEVERE
STORMS...MAY DEVELOP IN THESE AREAS LATER THIS AFTERNOON AND
CONTINUE INTO THE EVENING. IF SEVERE STORMS OCCUR...THE MAIN THREAT
WILL BE NICKEL TO QUARTER SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT FRIDAY MAR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH MONDAY. THE
BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE ON SATURDAY. THE UPPER
LOW IS EXPECTED TO MOVE CLOSER TO THE SOUTHERN PLAINS WHILE A
DRYLINE MOVES EAST PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE SATURDAY INTO SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMES/IIIn the hours before
Special weather statement, Mar 22, 6:27 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT THU MAR 22 2007 OKZ015-222345- DEWEY OK- 627 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 627 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS FORMING NEAR PUTNAM...ON THE DEWEY...CUSTER COUNTY LINE...MOVING NORTHEAST AT 20 MPH. WINDS TO NEAR 50 MPH...TORRENTIAL RAIN...SMALL HAIL...AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Mar 22, 6:46 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT THU MAR 22 2007 OKZ015-230000- DEWEY OK- 646 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF PUTNAM AT 646 PM CDT...MOVING NORTHEAST AT 25 MPH. WINDS TO NEAR 50 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Mar 22, 6:49 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 649 PM CDT THU MAR 22 2007 OKZ016-021-022-230000- CUSTER OK-BECKHAM OK-WASHITA OK- 649 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER AND WASHITA COUNTIES. AT 649 PM...A STRONG THUNDERSTORM WAS NEAR ELK CITY...MOVING NORTHEAST AT 30 MPH. WINDS TO NEAR 50 MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM AS MOVES TO BETWEEN CANUTE AND FOSS RESERVOIR. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN BECKHAM...CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Mar 22, 6:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 659 PM CDT THU MAR 22 2007 OKZ016-021-022-230015- CUSTER OK-BECKHAM OK-WASHITA OK- 659 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ELK CITY AT 659 PM CDT...MOVING NORTHEAST AT 25 MPH. TORRENTIAL...BLINDING RAIN WILL CONTINUE TO ACCOMPANY THIS STORM AS IT TRACKS ACROSS INTERSTATE 40 BETWEEN ELK CITY AND CANUTE. RAINFALL AMOUNTS MAY EXCEED 2 INCHES. IN ADDITION...WIND GUSTS NEAR 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING CAN BE EXPECTED. PEOPLE IN BECKHAM...CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Mar 22, 7:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
03/22/2007 M65 MPH DEWEY OK MESONET
&&
FMSpecial weather statement, Mar 22, 7:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 711 PM CDT THU MAR 22 2007 OKZ021-033-230030- BECKHAM OK-HARMON OK- 711 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND HARMON COUNTIES. AT 711 PM...A LINE OF STRONG THUNDERSTORMS WAS OVER COLLINGSWORTH COUNTY...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE AS THESE STORMS ENTER WESTERN BECKHAM AND WESTERN HARMON COUNTIES. PEOPLE IN BECKHAM AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 24 min |
| Mar 22, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 50 min |
| Mar 22, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 36 min |
| Mar 23, 4:22 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.